SAFETYLIT WEEKLY UPDATE

We compile citations and summaries of about 400 new articles every week.
Email Signup | RSS Feed

HELP: Tutorials | FAQ
CONTACT US: Contact info

Search Results

Journal Article

Citation

Palmiere C, Brunel C, Sporkert F, Augsburger M. J. Forensic Sci. 2011; 56(4): 1072-1075.

Affiliation

University Center of Legal Medicine, 21 Rue du Bugnon, 1011 Lausanne, Switzerland. University Center of Legal Medicine, 1 rue Michel-Servet, 1211 Genève 4, Switzerland.

Copyright

(Copyright © 2011, American Society for Testing and Materials, Publisher John Wiley and Sons)

DOI

10.1111/j.1556-4029.2011.01730.x

PMID

21361950

Abstract

In this report, the authors present a case of unusual, accidental methadone intoxication in a 40-year-old man, who had inhaled methadone powder. The drug dealer was a pharmacy technician; methadone had been stolen from a pharmacy and sold as cocaine. After having inhaled methadone powder, he suffered cardiopulmonary arrest. He was admitted to hospital where he died after 24 h of intensive care. The autopsy revealed congestion of internal organs and cerebral and pulmonary edema. Microscopically, the heart showed no changes. The toxicological analyses performed on blood and urine taken at the hospital revealed methadone, cannabinoids, and ethanol. The blood methadone concentration was 290 μg/L. The urine methadone concentration was 160 μg/L. Midazolam and lidocaine, which were administered to the patient at the hospital, were also detected in the blood. The cause of death was determined to be methadone intoxication. The literature has been reviewed and discussed. To date, and to our knowledge, only very few cases of accidental death resulting from methadone inhalation have been described up to the case presented herein.


Language: en

NEW SEARCH


All SafetyLit records are available for automatic download to Zotero & Mendeley
Print